Abstract I present three successive pseudophakic cases that had intraocular inflammation (iritis) and bullous keratopathc presumably caused by denatured sodium hyaluronate (Healon®). The denatured Healon® was injected into the anterior chamber mixed with fresh Healon® during routine planned extracapsular cataract extraction and intraocular lens implantation, when the cannula was reused after sterilization by disinfectants and autoclaving. A residuum of the viscoelastic substance remained inside the cannula and its nature was changed to a toxic chemical by the action of disinfectants and the sterilization procedures. The first two cases developed pseudophakic bullous keratopathy and had successful penetrating keratoplasties performed. The third case had minimal intraocular inflammation. The hypothesis that this intraocular reaction was due to denatured Healon® was confirmed by use of a rabbit eve model. I recommend using a single-use disposable cannula for intracameral administration of Healon®.